Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 127, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 29, 2007, 12:35 PM CDT for Culberson County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2007, 12:35 PM CDT (17:35 UTC)
- Expired
- Apr 29, 2007, 1:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 224 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:00 PM CDT | HAIL 0.88 | Se Kent, TX | HWY 17 AT THE COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 291736 SVRMAF TXC109-291830- /O.NEW.KMAF.SV.W.0127.070429T1735Z-070429T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 PM CDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CULBERSON COUNTY IN SOUTHWEST TEXAS... * UNTIL 130 PM CDT * AT 1232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF KENT...OR 32 MILES EAST OF VAN HORN...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... KENT... INTERSTATE HIGHWAY 10 BETWEEN MILE MARKERS 168 AND 176 A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3087 10455 3111 10411 3159 10406 3125 10450 $$ 05
1 follow-up statement
000 WWUS54 KMAF 291810 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 108 PM CDT SUN APR 29 2007 TXC109-291830- /O.CON.KMAF.SV.W.0127.000000T0000Z-070429T1830Z/ CULBERSON TX- 108 PM CDT SUN APR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHEASTERN CULBERSON COUNTY... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KENT...OR ABOUT 33 MILES EAST OF VAN HORN...MOVING NORTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... INTERSTATE HIGHWAY 10 WEST ON KENT BETWEEN MILE MARKERS 172 AND 175 AND FM 2424 BETWEEN MILE MARKERS 368 AND 376. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3087 10455 3111 10411 3159 10406 3125 10450 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:28 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 29, 10:28 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1028 AM CDT SUN APR 29 2007
.UPDATE...
TSTMS WITH HVY RN CONTINUE TO LIFT NWD WITH DEFORMATION ZONE IN
ASSOCN WITH UPPER LOW TO W. 12Z MAF SOUNDING REVEALS HIGH MSTR
CONTENT IN ATMOSPHERE WITH PW/S OF 1.18 (225% OF NORMAL). NEW
DEVELOPMENT CONTINUES TO ESE OF KMAF WERE ENVIRONMENT IS STILL
UNCONTAMINATED FROM PRECIP. AS SUCH HAVE INCREASED POPS TO LIKELY
ACRS PB. FARTHER SW PRECIP HAS DECREASED IN COVERAGE AND HAVE
REFLECTED DECREASED POPS THERE BUT STILL HIGH END CHANCE.
VISIBLE IMAGERY INDICATES TRANS PECOS WILL SEE INSOLATION
INCREASE THIS P.M. AND 12Z NAM STILL SUPPORTS ANOTHER ROUND OF
TSTMS DEVELOPING LATE THIS P.M. AND MOVING E ACRS MUCH OF THE SRN
PB/LOWER TRANS PECOS.
.HYDROLOGY...HYDROLOGIC CONCERNS HAVE CERTAINLY INCREASED WITH A
RIVER FLOOD WATCH/OUTLOOK FROM SHEFFIELD TO CHANDLER RANCH FOR THE
OVERNIGHT. MINOR FLOODING ONGOING ON RIO GRANDE AT JOHNSON RANCH...
WITH LEVELS AT ACTION STAGE FROM PRESIDIO...LAJITAS...TERLINGUA...
AND CASTOLON.
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT SUN APR 29 2007/
DISCUSSION..
HYDROMETEOROLOGICAL IMPACT EVENTS WILL CENTER ON SEVERE CONVECTION
AND FLASH FLOODING THROUGH TONIGHT...WITH ANOTHER ROUND OF
CONVECTION EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.
EXIGENCIES OF THE CURRENT WEATHER SITUATION PRECLUDE A DETAILED
DISCUSSION. UPPER LOW OVER NORTHERN MEXICO HANDLED WELL BY THE
MODELS AND WE SEE LITTLE NEED TO DEVIATE FROM A CONSENSUS OF THEIR
SOLUTIONS. MAXIMUM QPF WILL BE OVER WESTERN ZONES TODAY UNDER
FAVORABLE LARGE SCALE DYNAMIC LIFT AND INCREASING PWAT. THIS AXIS
WILL SHIFT EAST DURING THE AFTERNOON AND EVENING HOURS...WITH A
MAX QPF OVER AN INCH EXPECTED OVER THE LOWER TRANS PECOS TONIGHT.
GIVEN ANTECEDENT CONDITIONS WE WILL ISSUE A FLASH FLOOD WATCH
THROUGH 12Z MONDAY FOR THE DAVIS MOUNTAINS SOUTH TO THE RIO GRANDE
AND EAST TO THE PECOS. SEVERE CONVECTION ALSO A POSSIBILITY...
ESPECIALLY IN AREAS WHERE INSOLATION IS MAXIMIZED.
PRECIP WILL SHIFT EAST MONDAY AS LIFT AND MOISTURE ASSOCIATED WITH
THE AFOREMENTIONED UPPER LOW TRANSLATES EAST. WILL HOLD ONTO POPS
ACROSS EASTERN AND CENTRAL ZONES IN THE MORNING...THEN ACROSS THE
EAST DURING THE AFTERNOON AND EVENING. SHORTWAVE RIDGING BETWEEN
THIS SYSTEM AND ANOTHER DEVELOPING OVER THE SOUTHWESTERN DESERTS
WILL BE BRIEF...WITH DEEPER MOISTURE EXPECTED AREAWIDE WEDNESDAY
AND WEDNESDAY NIGHT. COULD SEE ANOTHER ROUND OF HEAVY RAINFALL WITH
THIS NEXT SYSTEM. THEREAFTER...MODELS ARE ALL OVER THE PLACE WITH
REGARDS TO THE EVOLUTION OF A DEEP UPPER TROUGH OVER THE WESTERN
CONUS. CONFIDENCE IN ANY ONE SOLUTION IS POOR AT THE MOMENT...
HENCE NO SIGNIFICANT CHANGES WERE MADE TO THE ONGOING EXTENDED
FORECAST.
TEMPERATURES WERE TRENDED DOWNWARD A BIT OWING TO EXPECTED
EVAPOTRANSPIRATION AND LOWERED INSOLATION WEDNESDAY THROUGH FRIDAY...
OTHERWISE A BLEND OF THE GFS AND GFS ENSEMBLE MEANS WERE USED.
HPC QPF LOOKS REASONABLE BUT DID LOWER AMOUNTS TONIGHT BY ABOUT 20
PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 79 62 75 61 / 60 70 70 20
CARLSBAD NM 76 58 85 58 / 50 50 20 10
DRYDEN TX 81 63 83 64 / 50 90 50 20
FORT STOCKTON TX 79 60 83 63 / 50 80 40 20
GUADALUPE PASS TX 72 53 81 59 / 50 40 20 10
HOBBS NM 76 59 82 60 / 60 60 20 20
MARFA TX 74 51 79 50 / 50 50 20 10
MIDLAND INTL AIRPORT TX 78 60 79 60 / 60 80 50 20
ODESSA TX 79 60 81 61 / 60 80 50 20
WINK TX 81 60 87 60 / 50 70 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY FOR
THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
TERRELL.
&&Hazardous weather outlook, Apr 29, 11:53 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 PM CDT SUN APR 29 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1153 PM CDT SUN APR 29 2007 /1053 AM MDT SUN APR 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT MONDAY FOR THE BIG BEND...THE DAVIS MOUNTAINS AND MARFA PLATEAU...AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL COMBINE WITH DAYTIME HEATING AND ABUNDANT MOISTURE TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS AND WINDS IN EXCESS OF 60 MPH. ALSO WITH THE ABUNDANCE OF MOISTURE AND INCREASED WIND SHEAR ISOLATED TORNADOES ARE POSSIBLE MAINLY SOUTH AND WEST OF THE PECOS RIVER. IN ADDITION...RAINFALL RATES OVER AN INCH PER HOUR MAY RESULT IN FLASH FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS SUSCEPTIBLE TO FLASH FLOODING. LASTLY...RUNOFF FROM THESE STORMS WILL PRODUCE ELEVATED FLOWS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM THROUGH BIG BEND NATIONAL PARK TO SANDERSON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM AT WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND WEST OF THE PECOS RIVER BY MID MORNING...AND ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER AND FLASH FLOOD THREAT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 29, 10:57 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1057 AM CDT SUN APR 29 2007 TXZ068-069-075-291700- CRANE-PECOS-UPTON- 1057 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS... SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER BAKERSFIELD AT 1057 AM CDT... MOVING NORTH AT 30 MPH. MARBLE SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. FURTHER STRENGTHENING COULD OCCUR. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Apr 28, 8:30 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 4:28 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 29, 4:47 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 23 hr |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 5:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Apr 29, 7:52 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 4 hr |
| Apr 29, 10:04 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 29, 11:29 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Apr 29, 11:49 AM CDT | Tornado Warning | MAF | Jeff Davis | 56 min |
| Apr 29, 12:25 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 35 min |
| Apr 29, 12:43 PM CDT | Tornado Warning | MAF | Jeff Davis, Reeves | 62 min |
| Apr 29, 12:51 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 54 min |
| Apr 29, 1:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 60 min |
| Apr 29, 1:30 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| Apr 29, 1:34 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 56 min |
| Apr 29, 1:37 PM CDT | Tornado Warning | MAF | Reeves | 53 min |
| Apr 29, 1:50 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
| Apr 29, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| Apr 29, 2:01 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis | 3 hr |
| Apr 29, 2:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 67 min |
| Apr 29, 2:48 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Apr 29, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 55 min |
| Apr 29, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 59 min |
| Apr 29, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 67 min |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| Apr 29, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Apr 29, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 65 min |
| Apr 29, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 61 min |
| Apr 29, 5:07 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 29, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 59 min |
| Apr 29, 5:24 PM CDT | Tornado Warning | MAF | Pecos | 66 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 29, 5:36 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 54 min |
| Apr 29, 5:58 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| Apr 29, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Apr 29, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 56 min |
| Apr 29, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 24 min |
| Apr 29, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 61 min |
| Apr 29, 6:50 PM CDT | Tornado Warning | MAF | Crane, Pecos | 55 min |
| Apr 29, 6:56 PM CDT | Flash Flood Warning | MAF | Ector | 5 hr |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.